Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 221, NWS Topeka, KS

June 28, 2008Coffey County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jun 28, 2008, 12:54 AM CDT for Coffey County, Kansas. It was in force for 36 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2008, 12:54 AM CDT (05:54 UTC)
Expired
Jun 28, 2008, 1:30 AM CDT
In force
36 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

County Coffey County, KS

The radar

The Topeka radar (KTWX), 104 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 1:02 AM CDTTSTM WND DMGGridley, KSREPORTED EXTENSIVE DAMAGE TO POWER POLES IN AND AROUND GRIDLEY. MANY POWER POLES WERE SNAPPED IN HALF. POWER WAS STILL OUT IN THE TOWN AS OF 430 AM CDT. THERE WAS ALSO A REPORT OF A GARAGE BLOWN DOWN IN TOWN. -THIS IS A DELAYED REPORT- -TIME IS ESTIMATED BASED
Jun 28, 1:20 AM CDTTSTM WND GST 60Wnw Le Roy, KS
Jun 28, 1:21 AM CDTTSTM WND GST 60Le Roy, KSCORRECTED - PREVIOUS REPORT INDICATED NON TSTM WIND GUST.
Jun 28, 1:21 AM CDTNON-TSTM WND GST 60Sse Le Roy, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 8:13 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 5.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2277 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 280554
SVRTOP
KSC031-280630-
/O.NEW.KTOP.SV.W.0221.080628T0554Z-080628T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1254 AM CDT SAT JUN 28 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN COFFEY COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 130 AM CDT

* AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  JOHN REDMOND RESERVOIR...OR 22 MILES SOUTHEAST OF EMPORIA...MOVING 
  SOUTHEAST AT 32 MPH. THIS STORM HAS A HISTORY OF PRODUCING WINDS   
  OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LE ROY...
  BURLINGTON...
  GRIDLEY...

STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3804 9589 3816 9592 3824 9582 3831 9572
      3830 9568 3813 9551 3803 9552 3803 9585
      3803 9588
TIME...MOT...LOC 0554Z 320DEG 28KT 3819 9580

$$

BLAIR CAVANAUGH
1 follow-up statement
000 
WWUS53 KTOP 280618
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
117 AM CDT SAT JUN 28 2008

KSC031-280630-
/O.CON.KTOP.SV.W.0221.000000T0000Z-080628T0630Z/
COFFEY-
117 AM CDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHERN COFFEY COUNTY...

AT 111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  RADAR INDICATES 
SEVERE THUNDERSTORM WINDS EXTENDING NORTHWEST BEHIND THE LEADING 
EDGE OF THE THUNDERSTORM.  THIS STORM WAS LOCATED 3 MILES WEST OF LE 
ROY...OR 34 MILES SOUTHEAST OF EMPORIA...MOVING SOUTHEAST AT 32 MPH.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...
LE ROY...

STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER
INSIDE A STURDY BUILDING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3804 9582 3817 9590 3818 9590 3825 9580
      3820 9564 3811 9553 3803 9552 3803 9579
TIME...MOT...LOC 0617Z 320DEG 28KT 3805 9565

$$

CAVANAUGH/BLAIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:45 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 27, 9:45 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
945 PM CDT FRI JUN 27 2008

.DISCUSSION...

...MESOSCALE UPDATE...

CDFNT CONTS TO MAKE PROGRESS THRU THE CWA TONIGHT...AND HAS
INCREASED IN FORWARD SPEED OVER THE LAST COUPLE OF HOURS AS LEAD
UPPR LVL SHRTWV OVR NRN IA MAKES PROGRESS TO THE SE. CDFNT AS OF
02Z EXTNDS FM ARND KSTJ TO KMHK TO KSLN. 00Z TOP SOUNDING INDCD
ARND -84 MLCIN AND THIS HAS SO FAR HELD CONVECTION DOWN.
ATMOSPHERE ALNG AND AHEAD OF THE CDFNT CONTS TO DESTABILIZE THIS
EVNG AS ATMOSPHERE RECOVERS FM LAST NIGHTS CONVECTION. LATEST
SHRT TERM MODEL GUIDANCE INDCS A MODERATELY TO STRONGLY UNSTABLE
ATMOSPHERE OVR THE SRN CWA WITH MUCAPES OF 3000-4000 J/KG. LATEST
MODEL GUIDANCE INCS ONLY A GLANCING BLOW FM THE UPPR LVL ASCENT FM
THE SHRTWV WHICH CONTS TO LEAD TO SIG UNCERTAINLY WITH CONVECTIVE
POTENTIAL FOR THE REST OF TONIGHT. STORMS OVR NW MO CONT TO SHOW
SOME SIGNS OF BACK-BUILDING INTO THE CWA...AND WLD EXPECT THIS TO
BE THE TREND FOR THE REST OF THE EVNG. STILL CAN NOT RULE OUT AN
ISO STORM OR TWO DVLPG AS FAR WEST AS MHK...WHICH SEEMS TO BE THE
WESTERN EXTENT OF THE UPPR LVL FORCING. WL LEAVE THE WATCH IN
PLACE ATTM FOR COUNTIES AHEAD OF THE CDFNT DUE TO THE AMOUNT OF
INSTABILITY. ALSO...VERTICAL SHEAR IS INCREASING AS UPPR LVL JET
MOVES THRU NEB ATTM. IF STORMS CAN DVLP AND ROOT IN THIS STRONGLY
UNSTABLE AIR...SEVERE WEATHER WLD STILL BE POSSIBLE.

BOUSTEAD

&&

.PREV DISCUSSION... /ISSUED 718 PM CDT FRI JUN 27 2008/

DISCUSSION...

..MESOSCALE UPDATE...

CDFNT CURRENTLY EXTNDS FM NR KAFK TO KCNK. LATEST SAT AND RADAR
TRENDS INDC CAP IS HOLDING OVR THE CWA WITH MOST OF THE STORM
ACTIVITY TO THE NORTH IN IA. CWA CURRENTLY RESIDES IN WEAK UPPR
LVL FORCING SOUTH OF A POTENT UPPR LVL SYSTEM CURRENTLY WORKING
THRU THE DAKOTAS. SOME OF THIS FORCING SHLD SPREAD THRU NE KS
LATER THIS EVNG. ATMOSPHERE ACRS THE CWA HAS RECOVERED SOME...BUT
MODIFIED 18Z SOUNDING STILL YIELDS ARND -50 J/KG OF MLCIN...AND WITH
SFC CONVERGENCE...THIS HAS ALLOWED THE CAP TO HOLD. AS BETTER UPPR
LVL SUPPORT MOVES INTO NE KS LATER THIS EVNG...MAY SEE SOME
ATTEMPT OF STORMS TO DEVELOP NEWD FM SRN KS AND ALSO BACK BUILD FM
ACTIVITY IN NW MO. SHEAR IS IN PLACE TO SUPPORT ORGANIZED SVR
STORMS IF STORMS CAN GET INTO THE AREA...BUT CURRENT TRENDS INDC
LESS OF A CHC OF WIDESPREAD CONVECTION WITH LOSS OF DAYTIME
HEATING. WILL MAINTAIN SVR WATCH FOR ALL BUT OUR NW CWA WHERE WE
WILL CLR THE WATCH SHORTLY.

BOUSTEAD

PREV DISCUSSION... /ISSUED 326 PM CDT FRI JUN 27 2008/

DISCUSSION...

FORECAST FOCUS IS ON CONVECTIVE THREAT IN THE NEAR TERM. SEVERAL
FEATURES OF INTEREST EVIDENT ON AFTERNOON WEATHER MAP.
FIRST...MOISTURE HAS RETURNED TO MUCH OF CENTRAL KANSAS...WITH A
POOL OF 65F TO 75F DEGREE DEWPOINTS FROM CENTRAL OK THROUGH NE KS. A
SFC TROUGH WAS ANALYZED FROM NEAR DDC TO NEAR OMA...WITH THE
SYNOPTIC COLD FRONT JUST BEHIND...FROM EAST CENTRAL TO SOUTH CENTRAL
NE. FINE LINE EVIDENT ON KUEX WSR-88D. WEAK CONVERGENCE WAS NOTED
ALONG THE TROUGH AXIS. ALOFT...STRONG 500MB SHORTWAVE CONTINUES TO
DIG INTO SOUTHERN SASKATCHEWAN THIS AFTERNOON...WITH LEADING LOBE OF
ENERGY OVER EASTERN NE...AND NEXT LOBE DIVING INTO NORTHERN MONTANA.

SEVERE THREAT LATER TODAY HINGES UPON CONVERGENCE ASSOCIATED WITH
THE TROUGH OR THE FROPA FOR INITIATION...ENHANCED BY THE LOBE OF
ENERGY ASSOCIATED WITH THE 500MB SHORTWAVE. MODELS HAD HINTED AT AN
OUTFLOW BOUNDARY KICKED OUT BY MORNING CONVECTION TO LIFT BACK
NORTHWARD TODAY...BUT THIS HAS NOT BEEN REALIZED PER CURRENT
ANALYSIS. 18Z SPECIAL SOUNDING DEPICTS CAP STILL PRESENT OVER
TOP...BUT CAPE CONTINUES TO BUILD AS MOISTURE ADVECTS INTO THE LOW
LEVEL ATMOSPHERE. 19Z RUC DEPICTS AROUND CAPE VALUES AROUND 3000J/KG
ALONG AXIS OF BEST MOISTURE. LL WINDS LOOK SOMEWHAT UNREPRESENTATIVE
AS COMPARED TO SITES ACROSS THE CWA--AS MORNING CONVECTION RENDERED
THE NEAR TOP WIND FIELD SOMEWHAT ANOMALOUS. SPEED SHEAR LOOKS A BIT
BETTER THAN YESTERDAY...AND DIRECTIONAL SHEAR APPEARS MORE FAVORABLE
OUT WEST. PRIMARY SEVERE WEATHER THREAT LOOKS TO BE LARGE HAIL IN
THE NEAR TERM...TRANSITIONING TO A WIND EVENT TONIGHT...WHEN
DISCRETE CELLS...POTENTIALLY SUPERCELLS...CONGEAL INTO A COMPLEX AND
DIVE SOUTHEASTWARD.

TOMORROW...SHOWERS/ISOLATED THUNDER MAY LINGER SATURDAY
MORNING...BUT EXPECT MOST PRECIP TO CLEAR THE CWA BY LATE MORNING. A
PLEASANT START TO THE WEEKEND IS IN STORE...WITH NORTHWESTERLY
WINDS...COOLER TEMPERATURES AND LESS HUMID CONDITIONS.

EK

SHORTWAVE TROUGH MOVING AROUND THE UPPER LOW OVER THE GREAT LAKES
ACROSS IOWA AND MISSOURI SATURDAY NIGHT WILL KEEP SOME CLOUDS NEAR
THE NORTHEAST CORNER OF THE CWA. UPPER FLOW WILL BE NORTH TO
NORTHWEST WITH COOL ADVECTION AND LOWER DEW POINTS THROUGH SUNDAY.
HIGH PRESSURE WILL BUILD INTO CENTRAL AND EASTERN KANSAS AND REMAIN
THROUGH MONDAY NIGHT. BE TUESDAY AND TUESDAY NIGHT RETURN FLOW
COMMENCES ACROSS THE CENTRAL PLAINS WITH A WARM FRONT MOVING
NORTHEAST TUESDAY NIGHT INTO WEDNESDAY MORNING. HAVE MAINTAINED
SMALL CHANCES FOR ELEVATED THUNDERSTORMS THROUGH WEDNESDAY MORNING.
TEMPERATURES WILL BE COOLER SUNDAY AND MONDAY WITH LOWER HUMIDITY
AND HAVE ADJUSTED HIGHS A LITTLE DOWNWARD ON SUNDAY AND MONDAY
GENERALLY IN THE LOW TO MID 80S. LOWS IN THE 50S SUNDAY AND MONDAY
MORNINGS.

FOR THE END OF THE WEEK MODELS ARE STILL ADVERTISING A LOWERING OF
HEIGHTS ACROSS THE ROCKIES AND A NORTHWEST FLOW ACROSS THE CENTRAL
PLAINS. A FRONTAL BOUNDARY IS STILL FORECAST TO BE LINGERING ACROSS
THE REGION THURSDAY POSSIBLY INTO INDEPENDENCE DAY. MODEL
DIFFERENCES ENOUGH TO KEEP JUST SMALL PROBABILITIES. WITH NORTHWEST
FLOW AND PERTURBATIONS MOVING THROUGH THE FLOW ACROSS THE CENTRAL
PLAINS WOULD NOT BE SURPRISED TO SEE SOME MCSS DEVELOPING DURING
THE NIGHTTIME HOURS. TEMPERATURES WARM BACK INTO THE UPPER 80S FOR
THE END OF THE WEEK.

53

AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE AFTERNOON...WITH INCREASING
SOUTHERLY WINDS. SEVERAL WEAK MESOSCALE BOUNDARIES LINGER OVER
NORTHEAST KANSAS...MAKING FOR A CHALLENGING WIND FORECAST. IN
ADDITION...SOMEWHAT STATIONARY BOUNDARY STRETCHING THROUGH CENTRAL
KANSAS AND UPSTREAM COLD FRONT WILL EXACERBATE WIND CHALLENGES.
EXPECT TO SEE GRADUAL SWING TO THE SOUTHWEST...BECOMING NORTHERLY
BEHIND THE COLD FRONT AFTER 06Z-07Z. VFR CONDITIONS TO PERSIST
THROUGH THE PERIOD...SAVE FOR THE 23Z-07Z TIME FRAME. MAINTAINED VCTS
DURING THIS TIME...AND INTRODUCED TSRA FROM WEST//MHK// TO EAST//TOP
AND FOE// WITH FROPA BETWEEN 23Z AND 02Z WITH VRB WIND GUSTS TO
30MPH AND MVFR CIGS AND VIS.

EK

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 27, 1:50 PM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
150 PM CDT FRI JUN 27 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-281900-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
150 PM CDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT THAT
WILL PUSH SOUTHEASTWARD ACROSS NORTH CENTRAL KANSAS LATE THIS
AFTERNOON...AND INTO NORTHEAST AND EAST CENTRAL KANSAS TONIGHT.
THUNDERSTORMS MAY ALSO DEVELOP THIS AFTERNOON ALONG ONE OF THE
SEVERAL WEAK BOUNDARIES LEFT OVER FROM STORMS THIS MORNING. SEVERE
STORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO
POSSIBLE. STORMS YESTERDAY LEFT THE GROUND NEARLY SATURATED ACROSS
PORTIONS OF NORTH CENTRAL AND EAST CENTRAL KANSAS...AND ADDITIONAL
RAINFALL MAY LEAD TO FLOODING CONCERNS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS MAY LINGER ACROSS PORTIONS OF EAST CENTRAL KANSAS
SATURDAY MORNING. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS
ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS TUESDAY
NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON OR TONIGHT. SPOTTERS ARE
ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE
NATIONAL WEATHER SERVICE IN TOPEKA.

KONOP

In the hours before

Special weather statement, Jun 27, 7:41 PM CDT, 5 hours 13 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
741 PM CDT FRI JUN 27 2008

KSZ012-280115-
BROWN-
741 PM CDT FRI JUN 27 2008

THROUGH 815 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 33 MPH
ACROSS PORTIONS OF NORTHEASTERN BROWN COUNTY. THE IOWA SAC AND FOX
RESERVATION IS IN THE PATH OF THIS DEVELOPING STORM. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF
PRODUCING PEA SIZE HAIL AND HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

BLAIR/KONOP
Special weather statement, Jun 27, 11:38 PM CDT, 1 hour 16 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
1138 PM CDT FRI JUN 27 2008

KSZ054-280500-
LYON-
1138 PM CDT FRI JUN 27 2008

THROUGH MIDNIGHT CDT...A STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT
28 MPH ACROSS PORTIONS OF NORTHEAST LYON COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
DIME SIZE HAIL. LOCATIONS AT AND NORTHEAST OF ADMIRE ARE IN THE PATH
OF THIS STRONG THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

BLAIR
Special weather statement, Jun 28, 12:00 AM CDT, 54 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
1200 AM CDT SAT JUN 28 2008

KSZ054-055-280530-
LYON-OSAGE-
1200 AM CDT SAT JUN 28 2008

THROUGH 1230 AM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 24
MPH ACROSS PORTIONS OF SOUTHWESTERN OSAGE AND EASTERN LYON COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL. SOME LOCATIONS THAT
COULD BE AFFECTED INCLUDE READING.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

BLAIR
Local storm report, Jun 28, 12:36 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1236 AM CDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND GST     NEOSHO RAPIDS           38.37N 95.99W
06/28/2008  E60.00 MPH       LYON               KS   TRAINED SPOTTER

            50 TO 60 MPH WINDS WITH PEA SIZE HAIL

&&

SBLAIR
Local storm report, Jun 28, 12:44 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1244 AM CDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     TSTM WND GST     HARTFORD                38.31N 95.96W
06/28/2008  E60 MPH          LYON               KS   TRAINED SPOTTER

&&

SBLAIR

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 12:22 AM CDTSevere Thunderstorm WarningTOPCoffey, Lyon38 min
Jun 28, 1:38 AM CDTSevere Thunderstorm WarningTOPAnderson22 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.